MAUDE Adverse Event Report: ABBOTT VASCULAR XIENCE SKYPOINT DRUG ELUTING CORONARY STENT DELIVERY SYSTEM

ABBOTT VASCULAR XIENCE SKYPOINT DRUG ELUTING CORONARY STENT DELIVERY SYSTEM
Model Number 1804225-23
Medical Device Problem Codes Failure to Fold (1255); Difficult to Remove (1528); Improper or Incorrect Procedure or Method (2017)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 02/28/2022
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The device is expected to be returned for investigation.It has not yet been received.A follow-up report will be submitted with all additional relevant information.
 
Event or Problem Description
It was reported that the procedure was to treat a heavily calcified, mildly tortuous lesion in the left anterior descending (lad) artery.A xience skypoint drug eluting stent (des) was implanted at the target lesion without issue.During removal of the device from the anatomy, the balloon did not re-wrap as expected and was difficult to pull back into the guiding catheter, in order to remove the delivery system from the anatomy; however, it was removed successfully applying a little force.There was no adverse patient effect and no clinically significant delay in the procedure.No additional information was provided.
 
Additional Manufacturer Narrative
H6: medical device problem code 2017 incorrect removal.A visual inspection was performed on the returned device.The reported difficult to remove could not be tested due to the device condition.The reported failure to fold was not confirmed as the balloon was loosely folded, indicating the balloon was subjected to pressurization.A review of the lot history record revealed no manufacturing nonconformities that would have contributed to this complaint.Additionally, a review of the complaint history identified no similar incidents from this lot.It was reported that the balloon was difficult to pull back into the guiding catheter and force was used to successfully remove the sds.The guide catheter and stent delivery system were removed separately.It should be noted that the xience skypoint instructions for use (ifu) states: after successful withdrawal of the balloon from the deployed stent, should any resistance be felt at any time when withdrawing the stent delivery system or post-dilatation balloon into the guiding catheter, remove the entire system as a single unit.In this case, it is unknown if the ifu deviation contributed to the reported event.The investigation was unable to determine a conclusive cause for the reported difficulties.There is no indication of a product quality issue with respect to manufacture, design, or labeling.
 
Event or Problem Description
Subsequent to the initial medwatch report, it was confirmed that the stent delivery system was removed on its own and not with the guiding catheter as a single unit.No additional information was provided.

Brand Name
XIENCE SKYPOINT DRUG ELUTING CORONARY STENT DELIVERY SYSTEM
Common Device Name
DRUG ELUTING CORONARY STENT DELIVERY SYSTEM
Manufacturer (Section D)
ABBOTT VASCULAR
26531 ynez rd.
temecula CA 92591 4628
Manufacturer (Section G)
ABBOTT VASCULAR, REG # 3005718570 (P099)
cashel road
clonmel tipperary
EI  
Manufacturer Contact
lindsey bell
26531 ynez rd.
temecula, CA 92591-4628
9519143996
MDR Report Key13879860
Report Number2024168-2022-03095
Device Sequence Number12080279
Product Code NIQ
UDI-Device Identifier08717648233012
UDI-Public08717648233012
Combination Product (Y/N)Y
PMA/510(K) Number
P110019
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2022
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 05/06/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date09/02/2023
Device Model Number1804225-23
Device Catalogue Number1804225-23
Device Lot Number1082641
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 02/28/2022
Supplement Date Received by Manufacturer05/03/2022
Initial Report FDA Received Date03/24/2022
Supplement Report FDA Received Date05/07/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured09/03/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown